Antibiotics, the use of which contributes to the risk of diarrhea associated with Clostridium difficile
In June 2007, the United States Food and Drug Administration (FDA) approved changes to the specific guidelines for antimicrobial drugs (AMP) regarding the risk of developing diarrhea associated with Clostridium difficile during processing with data. AMP. This warning applies to trimethoprim / sulfamethoxazole (cotrimoxazole tablets), cefadroxyl monohydrate (tablets, capsules and suspension for oral administration), nitrofurantoin (capsules), cefpodoxime proxetil (tablets and suspension for oral administration) ), ciprofloxacin (solution for intravenous tablets), tablets and suspension for oral release for oral administration), ofloxacin (tablets) and levofloxacin (tablets, oral solution and solution for infusion).
Antimicrobial therapy (including those listed above) can damage the normal microflora of the large intestine, resulting in excessive growth of C. difficile and the subsequent release of toxins A and B and development antibiotic-associated diarrhea (AAD). Almost all antibiotics can cause the development of AMA, the clinical manifestations of which vary in severity - from mild diarrhea to severe colitis with a fatal outcome.
Due to the fact that strains producing C. difficile toxins may be refractory to antimicrobial therapy, this disease is associated with increased morbidity and mortality and may require colectomy.
The FDA insists that a diagnosis of ADA should be considered in all cases of diarrhea in patients with or after antibiotics. A thorough study of the patient's history and complaints is necessary, as cases of late onset of DAA are not excluded - for example, cases of development of pseudomembranous colitis have been recorded 2 months after the end of treatment antimicrobial.
The FDA notes that if a specific or suspected diagnosis of ADA is made in a patient, the antibiotic therapy prescribed for the underlying disease should be discontinued and the antibiotics active against C. difficile, in combination with adequate rehydration therapy and correction of electrolyte imbalance. In some cases, it may be necessary to consult a surgeon.
Patients should be warned that diarrhea is a fairly common complication caused by antibiotics and usually goes away after the end of antibiotic therapy. Liquid or bloody stools (with or without spastic pain in the abdomen and fever) may appear after the start of antibiotic therapy, sometimes even 2 months after taking or administering the last dose of antibiotic. If such symptoms occur, patients should immediately contact their health care provider.